Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 154, NWS Twin Cities, MN

July 23, 1999Nicollet County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 23, 1999, 4:22 AM CDT for Nicollet County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 1999, 4:22 AM CDT (09:22 UTC)
Expired
Jul 23, 1999, 5:15 AM CDT
In force
53 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

County Nicollet County, MN

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 1999-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 1999-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3351 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.9
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 230926 RRA
SVRMSP
MNC015-103-127-231015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 AM CDT FRI JUL 23 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA
  EASTERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA
  BROWN COUNTY IN SOUTH CENTRAL MINNESOTA
  
* UNTIL 515 AM CDT

* AT 422 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF EVAN...OR ABOUT
  16 MILES SOUTHEAST OF REDWOOD FALLS...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  NEW ULM
  SLEEPY EYE

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:25 AM CDT, 57 minutes earlier.

Area forecast discussion, Jul 23, 3:25 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 AM CDT FRI JUL 23 1999

CURRENT MCS TRACKING THRU NWRN AND WC WISC...SHUD EXIT OUR EASTERN
AREA IN THE NEXT HOUR OR TWO. OUTFLOW FROM MCS XTNDD INTO SERN MN
AND THEN WWD ALG THE MN/IA BRDR...PRETTY MUCH WHERE WRM FNT HAD BEEN
THURS EVENING. THIS WL LIKELY PROVIDE THE FOCUS FOR NEXT ROUND OF
STORMS LATER TODAY. SHORT WAVE IN MT EVIDENT THIS AM WITH SHRA
TRYING TO GET STARTED IN SERN MT. BOTH NGM AND ETA TAKE THIS WAVE
EWD WITH MODEST UVV IN CNTRL DKTS BY 18Z. THIS LOOKS REASONABLE...
AND SHUD HELP TSRA TO DVLP THIS AFTN IN WRN MN. IN THE MEANTIME TSRA
COMPLEX NEAR MWM AND OTG WAS WEAKENING ATTM. WITH LITTLE LO LVL
FLO...DO NOT EXPECT THIS COMPLEX TO REINTENSIFY THE NEXT FEW
HOURS...NOR SHUD IT PRODUCE ANY SIG RAINS IN SATURATED SC MN. BUT
THAT IS THE AREA TO WATCH IN CASE STORMS DO TAKE OFF THIS AFTN/EVE.
WL LET DAY CREW HANDLE ANY FLOOD WATCH THAT MIGHT BE NEEDED.

WEAK FRONT DEPICTED ON MODELS INTO NWRN MN AND ERN SD AT 12Z HARD TO
SPOT ON LATEST SFC ANLYS. THERE IS A HINT OF IT ATTM...BUT WITH
INCOMING SHORT WAVE IT SHUD BECOME A BIT MORE DEFINED. LOOKS LIKE
ETA BRINGS FRONT TO KMHE AROUND 18Z AND KFRM BY 00Z. THUS WL MENTION
CHC TSRA FROM KLXL TO KILL THIS AFTN...AND LATE AFTN FOR EC INTO SC
MN AND WISC.

WL ISSUE HEAT ADVISORY FOR SC MN INTO WC WISC...GENLY SOUTH OF
WEAKENING LINE OF TSRA. DPTS S OF SAID LINE SHUD BE IN THE MID 70S.
ONCE CLOUDS FM MORNING CONVECTION DSIPT...TEMPS THIS AFTN SHUD
SHOOT INTO THE LOWER 90S...AND HEAT INDICIES SHUD REACH 105 TO 110.

QUIET NIGHT TONIGHT AS SFC HI BUILDS INTO MN PER BOTH NGM AND
ETA...MIGHT BE SOME PATCHY FOG. MORE STORMS ON THE HORIZON FOR
SATURDAY...WEST OF AXN/RWF LINE DURG AFTN...THEN OVER ALL AREA SAT
NIGHT.

.MSP...HEAT ADVY TODAY ALG AND S OF KEAU/KMKT/KFRM LINE
TDK

In the hours before

Special weather statement, Jul 23, 1:15 AM CDT, 3 hours 7 minutes before
MNZ041>043-047>050-054>058-064-230700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
115 AM CDT FRI JUL 23 1999

...PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA CLEARED FROM THE
SEVERE THUNDERSTORM WATCH...

THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM
WATCH NUMBER 572...

BENTON
CHIPPEWA           DOUGLAS         KANDIYOHI      LAC QUI PARLE
MEEKER             MORRISON        POPE           STEARNS
STEVENS            SWIFT           TODD           YELLOW MEDICINE

SOME OF THE CITIES IN THE CLEARED AREA INCLUDE ALEXANDRIA...
WILLMAR...MORRIS...MONTEVIDEO AND LITCHFIELD.

THE REST OF SEVERE THUNDERSTORM WATCH NUMBER 572 REMAINS IN EFFECT
UNTIL 4 AM.

TDK
Special weather statement, Jul 23, 1:15 AM CDT, 3 hours 7 minutes before
MNZ041>043-047>050-054>058-064-230700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
115 AM CDT FRI JUL 23 1999

...PARTS OF WEST CENTRAL AND CENTRAL MINNESOTA CLEARED FROM THE
SEVERE THUNDERSTORM WATCH...

THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM
WATCH NUMBER 572...

BENTON
CHIPPEWA           DOUGLAS         KANDIYOHI      LAC QUI PARLE
MEEKER             MORRISON        POPE           STEARNS
STEVENS            SWIFT           TODD           YELLOW MEDICINE

SOME OF THE CITIES IN THE CLEARED AREA INCLUDE ALEXANDRIA...
WILLMAR...MORRIS...MONTEVIDEO AND LITCHFIELD.

THE REST OF SEVERE THUNDERSTORM WATCH NUMBER 572 REMAINS IN EFFECT
UNTIL 4 AM.

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:48 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Yellow Medicine57 min
Jul 22, 9:48 PM CDTSevere Thunderstorm WarningMPXSwift57 min
Jul 22, 10:09 PM CDTSevere Thunderstorm WarningMPXStevens66 min
Jul 22, 11:36 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville39 min
Jul 22, 11:52 PM CDTSevere Thunderstorm WarningMPXTodd38 min
Jul 23, 12:03 AM CDTSevere Thunderstorm WarningMPXMorrison42 min
Jul 23, 12:15 AM CDTSevere Thunderstorm WarningMPXStearns, Wright45 min
Jul 23, 12:15 AM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Sibley45 min
Jul 23, 12:32 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne43 min
Jul 23, 1:08 AM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs52 min
Jul 23, 1:25 AM CDTSevere Thunderstorm WarningMPXChisago50 min
Jul 23, 1:29 AM CDTSevere Thunderstorm WarningMPXAnoka, Ramsey, Washington46 min
Jul 23, 4:22 AM CDTSevere Thunderstorm WarningMPXBrown, Redwood53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.